MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 NH ID TEST KIT

BIOMERIEUX INC. VITEK® 2 NH ID TEST KIT
Catalog Number 21346
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/02/2017
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of discrepant results associated with vitek®2 nh id test kit (reference 21346) lot 2450221203.The customer was testing an rcpa-qap survey sample (8-2017) identified as aggregatibacter aphrophilus, and vitek 2 identified it as actinobacillus pleuropneumoniae.The customer tested the sample multiple times with the following results: (b)(6).The sample used was for quality assurance testing.There was no effect on any patient treatment or condition.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.Vitek 2 nh id test kit, lot 2450221203 was included in fsca 3445.Per the customer, there was no defect found upon inspection.As stated in fsca 3445, cards with intact integrity can be used.An internal biomérieux investigation will be conducted.
 
Additional Manufacturer Narrative
A customer in (b)(6) notified biomérieux of discrepant results associated with vitek®2 nh id test kit (reference 21346) lot 2450221203.An internal biomérieux investigation was performed.The customer reported setting up the isolate from either ba or choc agar that had been incubated in co2.No other set up information was provided.The customer reported setting up the strain four (4) times with two (2) results of 91% a.Aphrophilus and two (2) low discrimination results of h.Influenzae / a.Pleuropneumoniae and a.Segnis / a.Pleuropneumoniae.One (1) lab report was submitted showing a 91% a.Pleuropneumoniae identification with four (4) atypical reactions (dmal-, nag-, aara-, mte-) for an identification of a.Aphrophilus according to the vitek nh knowledge base.Atypical reactions can indicate contamination, mixed culture, compromised viability of the strain, use of non-recommended media or other user set up errors or an atypical strain.However, without the strain or raw data it's not possible to further evaluate the cause of the misidentification.Vitek 2 nh lot #2450221203 met final qc release criteria and the lot passed qc performance testing.

Brand Name
VITEK® 2 NH ID TEST KIT
Common Device Name
VITEK® 2 NH ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key7327526
Report Number1950204-2018-00095
Device Sequence Number151969
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2018
Device Catalogue Number21346
Device Lot Number2450221203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1